Alert archive / Puerto Rico / High Surf Advisories in 2016
High Surf Advisory 17, NWS JSJ
NWS JSJ issued this high surf advisory at Oct 4, 2016, 3:19 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 3:19 AM CDT (08:19 UTC)
- Expired
- Oct 4, 2016, 8:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS JSJ
The text
As transmitted.
338 WHCA42 TJSJ 040819 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 419 AM AST TUE OCT 4 2016 HURRICANE MATTHEW WILL SEND HIGH SWELL INTO THE LOCAL WATERS THAT IN CONJUNCTION WITH MODERATE TO FRESH WINDS WILL CREATE A HIGH RISK OF RIP CURRENTS FOR MUCH OF THE WEST AND SOUTHERN SHORES OF PUERTO RICO...VIEQUES AND ST. CROIX THROUGH AT LEAST EARLY WEDNESDAY MORNING. IN ADDITION...ROUGH SURF CONDITIONS ARE EXPECTED ACROSS THE SOUTHWESTERN BEACHES OF PUERTO RICO THROUGH THIS EVENING. PRZ011-041630- /O.NEW.TJSJ.SU.Y.0017.161004T0819Z-161005T0100Z/ /O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/ SOUTHWEST- 419 AM AST TUE OCT 4 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 10 FEET. * LOCATION...THE SHORES OF SOUTHWESTERN PUERTO RICO. * TIMING...THROUGH 9 PM AST THIS EVENING. * IMPACTS...LOCALIZED BEACH EROSION...ROUGH SURF AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ007-010-041630- /O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/ PONCE AND VICINITY-MAYAGUEZ AND VICINITY- 419 AM AST TUE OCT 4 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING... * LOCATION...THE SHORES OF WESTERN AND SOUTHERN PUERTO RICO. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ003-008-013-VIZ002-041630- /O.CON.TJSJ.RP.S.0041.161004T1000Z-161005T1000Z/ SOUTHEAST-NORTHWEST-VIEQUES-ST CROIX- 419 AM AST TUE OCT 4 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING... * LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO... VIEQUES AND SAINT CROIX. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
2 follow-up statements
973 WHCA42 TJSJ 041506 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1106 AM AST TUE OCT 4 2016 PRZ011-050100- /O.CON.TJSJ.SU.Y.0017.000000T0000Z-161005T0100Z/ /O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/ SOUTHWEST- 1106 AM AST TUE OCT 4 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 10 FEET. * LOCATION...THE SHORES OF SOUTHWESTERN PUERTO RICO. * TIMING...THROUGH 9 PM AST THIS EVENING. * IMPACTS...LOCALIZED BEACH EROSION...ROUGH SURF AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ003-007-008-010-013-VIZ002-050100- /O.CON.TJSJ.RP.S.0041.000000T0000Z-161005T1000Z/ SOUTHEAST-PONCE AND VICINITY-NORTHWEST-MAYAGUEZ AND VICINITY- VIEQUES-ST CROIX- 1106 AM AST TUE OCT 4 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING... * LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO... VIEQUES AND SAINT CROIX. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
543 WHCA42 TJSJ 050113 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 913 PM AST TUE OCT 4 2016 ALTHOUGH SEAS WILL BEGIN SUBSIDING LATER TONIGHT, THE RISK OF RIP CURRENTS CONTINUES HIGH ON BEACHES EXPOSED TO SWELL FROM HURRICANE MATTHEW AND HIGH SURF WILL AFFECT THE BEACHES OF SOUTHWEST PUERTO RICO. PRZ011-050915- /O.EXP.TJSJ.SU.Y.0017.000000T0000Z-161005T0100Z/ /O.NEW.TJSJ.SU.Y.0018.161005T0113Z-161005T1200Z/ /O.EXT.TJSJ.RP.S.0041.000000T0000Z-161005T1200Z/ SOUTHWEST- 913 PM AST TUE OCT 4 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM AST WEDNESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 8 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM AST WEDNESDAY. * WAVES AND SURF...BREAKING WAVES BETWEEN 9 TO 11 FEET. * LOCATION...THE SHORES OF SOUTHWESTERN PUERTO RICO. * TIMING...THROUGH 8 AM AST WEDNESDAY MORNING. * IMPACTS...LOCALIZED BEACH EROSION...ROUGH SURF AND DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ003-007-008-010-013-VIZ002-050915- /O.EXT.TJSJ.RP.S.0041.000000T0000Z-161005T1200Z/ SOUTHEAST-PONCE AND VICINITY-NORTHWEST-MAYAGUEZ AND VICINITY- VIEQUES-ST CROIX- 913 PM AST TUE OCT 4 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 8 AM AST WEDNESDAY... * LOCATION...THE SHORES OF NORTHWEST AND SOUTHEAST PUERTO RICO... VIEQUES AND SAINT CROIX. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...STRONG CURRENTS THAT CAN OVERPOWER EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Oct 3, 9:05 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 3, 9:05 PM CDT, 6 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1005 PM AST MON OCT 3 2016
.UPDATE...The 04/00z sounding showed good moisture up through 28
kft, southerly surface flow and strong WNW to NW winds above 35
kft. Most of the convection over the area has quieted into light
to moderate rain. However an area of thunderstorms was entering
the southwest corner of Puerto Rico with frequent lightning as of
04/0053Z.
&&
.DISCUSSION...The gfs appears to be handling the activity the
best and shows activity continuing over the local waters but
weakening-- although not disappearing over the windward coasts
through around 04/12z. Then moisture increases and another round
of convection in distinctly southerly flow will develop and affect
most of Puerto Rico, but particularly the waters just south and
the interior mountain areas. Some thunderstorms are expected but
activity will not be as widespread as the showers. Hurricane
Matthew, will move into the Windward passage by 04/12z and
continue to spread its canopy of mid and high clouds over the area
which will help to limit convection. MOS however is forecasting 90
degrees for the San Juan area and any breaks in the cloudiness
would meet this easily in the southerly flow.
&&
.AVIATION...Mid to Upper level clouds at FL050-120 continue to move
across the flying area. Bands of moisture associated with Matthew
will continue to bring periods of SHRA/TSRA across the local area.
This activity could affect TJPS/TIST/TISX during the overnight hours
and early Tuesday morning. Btwn 03/15-22z the intensity/coverage
should increase to produce brief moments of MVFR or possibly IFR
conds at TJPS/TISX/TJSJ/TIST as well. Elsewhere -SHRA possible. Calm
to light and variable winds overnight increasing at 10 to 15 kt from
the S-SE with higher gusts near SHRA/TSRA.
&&
.MARINE...Hurricane Matthew is expected to send high swell into
the local Caribbean waters. Seas will gradually build from 7 feet
tonight to as much as 10 feet Tuesday night in the western most
waters. This will also generate a high risk of rip currents. A
high surf advisory for the southwestern Puerto Rico coast is being
considered and would be issued tonight for tomorrow if certainty
increases.
&&
.PREV DISCUSSION... /issued 201 PM AST MON OCT 3 2016/
SYNOPSIS...A moist air mass will continue to prevail across
the forecast area during the next few days as Hurricane Matthew...
continues to promote moisture advection across the eastern
Caribbean.
DISCUSSION...Cloudy skies prevailed across the local islands today.
Showers and thunderstorms were observed across the Caribbean waters
with some of them affecting the southern coast of Puerto Rico as
well as Saint Croix. Winds were south southeast at 15 mph or less
with coastal temperatures in the mid to upper 80s.
Hurricane Matthew will continue to promote a south southeast wind
flow across the forecast area which is enhancing deep moisture
transport/convergence across the local island islands. This moist
air mass will continue to prevail through at least midweek.
Therefore expect cloudiness and periods of showers with thunderstorms
and some gusty winds possible over and south of the Cordillera
Central as well as the USVI this afternoon, tonight and Tuesday
mooring. Locally induced showers and thunderstorms north of the
Cordillera this afternoon and Tuesday afternoon is highly
dependent of cloud cover.
Latest guidance suggests precipitable values slightly above the
normal range Wed-Thu, this will result in the seasonable weather
pattern of passing showers across windward areas in the morning
hours followed by afternoon showers and thunderstorms with heavy
rainfall across W and NW PR. A tropical wave is then forecast to
enter the eastern Caribbean on Friday.
AVIATION...Thick clouds causing CIGS at around FL060-080. This
is expected to continue with VCSH/VCTS possible across the local
terminals as the outer bands from Hurricane Matthew move over the
area. S-SE winds of 10-15KT with higher gusts are likely for the
rest of the afternoon, especially near the SHRA/TSRA...decreasing
wind speed overnight. Brief moments of SHRA/TSRA causing MVFR
conds possible at the terminals as well.
MARINE...Small craft advisory for seas up to 7 feet across the
Mona Passage, Caribbean and Atlantic offshore waters, otherwise
small craft should continue to exercise caution across the rest
of the waters due to seas up to 6 feet and southerly winds up to
20 knots. Moderate risk of rip currents continue for much of PR
and St. Croix.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 90 80 90 / 40 50 20 30
STT 79 87 80 88 / 60 60 30 30
&&
.SJU Watches/Warnings/Advisories...
PR...Small Craft Advisory until 8 PM AST Tuesday for Mayaguez and
Vicinity-Southwest.
VI...None.
AM...Small Craft Advisory until 8 PM AST Tuesday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N-Caribbean
Waters of Puerto Rico from 10 NM to 17N-Mona Passage
Southward to 17N.
&&
27/12Hazardous weather outlook, Oct 3, 1:02 PM CDT, 14 hours 17 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO/...CORREGIDO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 155 PM AST LUNES 3 DE OCTUBRE DE 2016 AMZ710>745-PRZ001>013-041000- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-CENTRAL NORTE- INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-INTERIOR OESTE- MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 155 PM AST LUNES 3 DE OCTUBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...TRONADAS AISLADAS SON POSIBLES A TRAVES DE LA MAYORIA DE PUERTO RICO HOY. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR INUNDACIONES URBANAS Y DE RIACHUELOS ESPECIALMENTE A TRAVES DE PORCIONES DEL INTERIOR...SUR...Y OESTE DE PUERTO RICO. .VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH SE ESPERAN A TRAVES DE LAS AGUAS MAR AFUERA Y EL PASAJE DE LA MONA. .OLAS...SE ESPERA OLEAJE PICADO DE HASTA 7 PIES A TRAVES DE LAS AGUAS REGIONALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS EN PUERTO RICO, CULEBRA Y VIEQUES. .DIAS DOS HASTA SIETE...MARTES A DOMINGO HUMEDAD PROFUNDA CONTINUARA INFILTRANDO A TRAVES DE LAS ISLAS LOCALES, AUMENTANDO EL POTENCIAL DE AGUACEROS Y TRONADAS HASTA POR LO MENOS EL MARTES. UN RIESGO MODERADO DE CORRIENTES SUBMARINAS Y OLEAJE PICADO CONTINUARAN HASTA POR LO MENOS MEDIADOS DE LA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-041000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 155 PM AST LUNES 3 DE OCTUBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS ESTA TARDE Y ESTA NOCHE A TRAVES DE LAS ISLAS VIRGENES. .INUNDACIONES...LLUVIAS MODERADAS A FUERTES PODRIAN RESULTAR ACUMULACION DE AGUA EN CARRETERAS Y INUNDACIONES MENORES. .OLAS...OLEAJE PICADO DE HASTA 7 PIES SE ESPERAN A TRAVES DE LAS AGUAS REGIONALES. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LAS MAYORIA DE LAS PLAYAS DE LAS ISLAS VIRGENES EXCEPTO EN LA COSTA NORTE DE SAN TOMAS Y SAN JOHN. .DIAS DOS HASTA SIETE...MARTES A DOMINGO HUMEDAD PROFUNDA CONTINUARA INFILTRANDO A TRAVES DE LAS ISLAS LOCALES, AUMENTANDO EL POTENCIAL DE AGUACEROS Y TRONADAS HASTA POR LO MENOS EL MARTES. UN RIESGO MODERADO DE CORRIENTES SUBMARINAS Y OLEAJE PICADO CONTINUARAN HASTA POR LO MENOS MEDIADOS DE LA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Local storm report, Oct 3, 11:16 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1216 AM AST TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM WATER SPOUT GUAYAMA 17.98N 66.11W
10/03/2016 GUAYAMA PR EMERGENCY MNGR
A WATERSPOUT MOVED OVER THE BEACH NEAR BARRIO BARRANCA. A
SMALL BEACH HOUSE HAD ITS ROOF RIPPED OFF BY THE WINDS.
&&
ERThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 3, 8:56 PM CDT | Small Craft Advisory | JSJ | 28 hr | |
| Oct 3, 9:08 PM CDT | Rip Current Statement | JSJ | 30 hr | |
| Oct 4, 12:12 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 4, 1:19 PM CDT | Special Marine Warning | JSJ | 56 min | |
| Oct 4, 2:51 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Oct 4, 4:52 PM CDT | Areal Flood Advisory | JSJ | 113 min |
Nearby
High Surf Advisories in Puerto Rico, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.